Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 103, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Sep 14, 2021, 10:40 AM EDT. It took effect at Sep 14, 2021, 12:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2021, 10:40 AM EDT (14:40 UTC)
- In effect from
- Sep 14, 2021, 12:00 PM EDT
- Expired
- Sep 15, 2021, 5:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
058 WHUS73 KMQT 141440 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI Issued by National Weather Service Gaylord MI 1040 AM EDT Tue Sep 14 2021 LSZ251-142245- /O.CAN.KMQT.GL.W.0020.000000T0000Z-210914T1600Z/ /O.CON.KMQT.SC.Y.0102.210914T1600Z-210915T0600Z/ Grand Marais to Whitefish Point MI- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ267-141545- /O.CAN.KMQT.GL.W.0020.000000T0000Z-210914T1600Z/ Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 1040 AM EDT Tue Sep 14 2021 ...GALE WARNING IS CANCELLED... $$ LMZ221-248-250-142245- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210915T0100Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210915T0100Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ241>243-142245- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210915T0200Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210915T0200Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- 1040 AM EDT Tue Sep 14 2021 /940 AM CDT Tue Sep 14 2021/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 20 kt and waves 3 to 5 ft expected. * WHERE...Black River to Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...Until 10 PM EDT /9 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-245-248-142245- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210915T0000Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210915T0000Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI-Huron Islands to Marquette MI- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Eagle River to Manitou Island MI, Manitou Island to Point Isabelle MI and Huron Islands to Marquette MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ246-142100- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210914T2100Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210914T2100Z/ Point Isabelle to Lower Entrance of Portage Canal MI- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds around 10 kt with gusts up to 15 kt and waves 1 to 4 ft expected. * WHERE...Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ247-142100- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210914T2100Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210914T2100Z/ Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and waves 1 to 3 ft expected. * WHERE...Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-142245- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210915T0600Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210915T0600Z/ Marquette to Munising MI- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Marquette to Munising MI. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-142245- /O.CAN.KMQT.SC.Y.0102.000000T0000Z-210915T0600Z/ /O.NEW.KMQT.SC.Y.0103.210914T1600Z-210915T0600Z/ Munising to Grand Marais MI- 1040 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
947 WHUS73 KMQT 142101 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 501 PM EDT Tue Sep 14 2021 LSZ246-247-142215- /O.EXP.KMQT.SC.Y.0103.000000T0000Z-210914T2100Z/ Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays- 501 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased below advisory criteria. $$ LSZ250-150515- /O.EXT.KMQT.SC.Y.0103.000000T0000Z-210915T0900Z/ Munising to Grand Marais MI- 501 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-150515- /O.EXT.KMQT.SC.Y.0102.000000T0000Z-210915T1200Z/ Grand Marais to Whitefish Point MI- 501 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-248-250-150100- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0100Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 501 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ241>243-150200- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0200Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- 501 PM EDT Tue Sep 14 2021 /401 PM CDT Tue Sep 14 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 20 kt and waves 3 to 5 ft occurring. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Black River to Ontonagon MI. * WHEN...Until 10 PM EDT /9 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-245-248-150000- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0000Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI-Huron Islands to Marquette MI- 501 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 20 kt and waves 3 to 5 ft occurring. * WHERE...Huron Islands to Marquette MI, Manitou Island to Point Isabelle MI and Eagle River to Manitou Island MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-150515- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0600Z/ Marquette to Munising MI- 501 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
841 WHUS73 KMQT 150147 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 947 PM EDT Tue Sep 14 2021 LSZ241>243-150300- /O.EXP.KMQT.SC.Y.0103.000000T0000Z-210915T0200Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- 947 PM EDT Tue Sep 14 2021 /847 PM CDT Tue Sep 14 2021/ ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT /9 PM CDT/ THIS EVENING... Wind gusts and waves have fallen below advisory criteria. $$ LSZ251-151000- /O.EXT.KMQT.SC.Y.0102.000000T0000Z-210915T1500Z/ Grand Marais to Whitefish Point MI- 947 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 20 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-150600- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0600Z/ Marquette to Munising MI- 947 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 20 kt and waves 3 to 5 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-150900- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0900Z/ Munising to Grand Marais MI- 947 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
701 WHUS73 KMQT 150821 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 421 AM EDT Wed Sep 15 2021 LSZ250-150930- /O.CON.KMQT.SC.Y.0103.000000T0000Z-210915T0900Z/ Munising to Grand Marais MI- 421 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WHAT...West winds 15 to 20 kt and waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 5 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-151500- /O.CON.KMQT.SC.Y.0102.000000T0000Z-210915T1500Z/ Grand Marais to Whitefish Point MI- 421 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 10 to 20 kt and waves 3 to 4 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 7:55 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 14, 7:55 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Marquette MI 755 AM EDT Tue Sep 14 2021 .SHORT TERM...(Today and tonight) Issued at 501 AM EDT TUE SEP 14 2021 Latest water vapor loop and RAP analysis shows a well-defined and vigorous shortwave trough over nw WI which is expected to pass east- northeast across the Upper Great Lakes later this morning into early afternoon. The associated deepening sfc low with the system is expected to track from nw WI to Keweenaw Bay by 12Z and then deepen to near 998 mb over the open waters of eastern Lake Superior before lifting ne of the lake into Ontario later this afternoon. Out ahead of the shortwave and low pressure system, strong isentropic lift concurrent with strong low to mid-level moisture transport and upper level diffluence has resulted in a expansive area of showers and scattered t-storms over much of west and north central Upper Mi early this morning. As the low lifts into Upper Mi and eastern Lake Superior later this morning, showers/storms will progress eastward into central and eastern Upper Mi through sunrise ahead of the system's incoming cold front. RAP and NAM sounding continue to show a potential from now through sunrise of stronger storms developing over south central portions of the cwa with elevated CAPE of 500- 1000 j/kg, veering wind profile and effective shear values of 50 kts or greater as a strong LLJ of 50 kt or greater noses into the area from the sw. Primary hazards would be hail and some stronger gusty winds. With PWATs climbing near 1.5 inches, total rainfall amounts for the event across the region could come in near an inch at some locations. With the deepening sfc low, tightening pressure gradient ahead of it will likely make for some gusty southeast winds early this morning of 20 to 30 mph over the east half shoreline of the U.P along Lake Superior. Gusty northwest winds of 20 to 30 mph with possible brief gusts near 35 mph along the Lake Superior shore are also expected in the wake of the low and its associated cold fropa this afternoon. Expect most of the showers and t-storms to lift east of the cwa by this afternoon, but a few model soundings do show some weak instability this afternoon which could support some lingering isolated showers over the western U.P. Expect highs today in the lower to mid 60s northwest half to upper 60s to lower 70s southeast half under mostly cloudy skies with some partial clearing possible late. Expect a weak sfc ridge to move over the area tonight although there is still enough of the pres gradient lingering to allow w-nw winds to stir a bit through the night. Under mostly clear skies expect min temps ranging from the mid 40s interior west to the lower to mid 50s east and along the Great Lakes shorelines. .LONG TERM...(Wednesday through Monday) Issued at 420 AM EDT TUE SEP 14 2021 Weak zonal/ridging flow will be present in the upper levels to begin the forecast on Wednesday. Surface high pressure will be present on Wednesday through early Thursday, bringing dry and tranquil weather conditions across Upper Michigan. WAA and ridging aloft will assist with isentropic ascent/warming in the lower boundary layer overnight Wednesday into Thursday. 850mb temperatures will increase overnight, and continue to do so during Thursday. They will range between 6-8 degrees C, and afternoon highs will likely be upwards of 5 to perhaps 10 degrees F warmer at the surface compared to Wednesday. Upstream of this WAA for mid-September, an H5 upper level low will become occluded over the Canadian Provinces on Thursday. With the attendant surface cyclone occlusion occurring over Manitoba during the day Thursday, the surface cool front will slowly approach Upper Michigan on Thursday night and Friday morning. A new triple point for a surface low will be developing courtesy of lee-side troughing over the northern plains over the Dakotas Thursday. This surface low doesn't appear to have much jet energy/dynamics to support a long window of precipitation on Thursday night into Friday as the surface low, and subsequent cool front makes its way across Upper Michigan. Breezy winds will accompany this developing weather system for Thursday, with several areas likely to see gusts in the 15-25mph range over land. Multiple shortwaves embedded within the upper level flow aloft will continue to moving along the northern stream of jet energy between Friday and Saturday. Precipitation chances look above average from Thursday to Saturday, and this lines up nicely with the CPC 6-10 day outlook. The other aspect to bring to light is that the upper level flow will trend toward strong upper level ridging across the eastern tier of the CONUS for the weekend, despite the shortwaves impacting the Great Lakes. This will assist with WAA bringing above average surface temperatures for Sunday and Monday of next week. The ECMWF and GFS are beginning to have a stronger signal for this, with 850mb temperatures reaching +25C near 0Z Monday. The southerly flow would certainly assist with localized areas seeing Sunday afternoon highs in the lower to middle 80s...another brief window of summer-like temperatures for those who aren't willing to give up on the recent fall-like temperatures becoming the normal for Upper Michigan just yet. Monday should be another day of warmer than average high temperatures, given the current model guidance. But, that may change by the middle of the week courtesy of a strong cold front... extended guidance is showing a pronounced H5 longwave trough developing over southwest tier of the four corners region early next week. The timing and surface low placement is not being modeled well at this time, but it does indicate a strong mid-latitude cyclone is possible to develop across the central and northern CONUS, bringing much cooler temperatures to the area as CAA pushes southward through the CONUS. The possible strong cold front is signaling widespread cooler temperatures by the middle of next week for our cwa. This is still close to 240 hours out, so we will monitor the guidance in the coming several days to see how better sampling assists with the model output. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 736 AM EDT TUE SEP 14 2021 A deepening surface low lifting will lift northeast through the region this morning. Expect any lingering showers to be light and isolated to scattered this morning. LIFR to IFR cigs should improve to MVFR this afternoon and then scattered out this evening with VFR conditions tonight. Winds will be somewhat gusty and erratic this morning before becoming northwest and gusty this afternoon. Expect nw winds to gust near 30 knots at times at KCMX and KSAW late this morning into afternoon. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 501 AM EDT TUE SEP 14 2021 Vigorous shortwave and associated deepening low pressure system over nw WI will be progressing east-northeast across the east half of Lake Superior this morning. Models have been consistent with the low deepening to near 1000mb over Keweenaw Bay by 12Z this morning and then further deepening to around 998 mb over eastern Lake Superior later this morning before lifting into Ontario by mid afternoon. Tightening pressure gradient ahead of the low will allow for some south to southeasterly gale force gusts to 40 kts across the far eastern end of the lake this morning where a gale warning is currently posted. A brief northwest gale in the wake of the low will also be possible later this morning into the afternoon hours. Elsewhere in the east half, some gale force gusts to 35kts will be possible, mainly for higher reporting platforms. High pressure will build in afterwards, allowing winds to settle to near 15 knots by Wednesday morning. Southerly winds are expected to increase again to 20 to 30 knots later Wed night into Thu evening as the next low pressure trough approaches from the west. Would not be surprised to see gale force gusts to 35 knots at times over the higher platforms of the east half of the lake during this period. Relatively light winds are expected to return on Friday as the weak trough passes and high pressure builds in behind it. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement through this evening for MIZ005-006-014. Lake Superior... Gale Warning until noon EDT today for LSZ251-267. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...BW AVIATION...Voss MARINE...Voss
Hazardous weather outlook, Sep 14, 4:19 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 419 AM EDT Tue Sep 14 2021 MIZ001>004-007-009>013-084-085-150830- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Houghton-Northern Schoolcraft- 419 AM EDT Tue Sep 14 2021 /319 AM CDT Tue Sep 14 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms this morning for the east half of Upper Michigan. A slight chance of a stronger thunderstorm with hail developing south central early this morning is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Thursday night across western Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ005-006-150830- Marquette-Alger- 419 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms this morning. A high swim risk is expected through this evening for Lake Superior beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ014-150830- Southern Schoolcraft- 419 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms this morning. There is a high swim risk for Lake Michigan beaches today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-150830- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 419 AM EDT Tue Sep 14 2021 /319 AM CDT Tue Sep 14 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Southeast gales to 35-40 knots are likely this morning across far eastern Lake Superior. Northwest gales to 35 knots are possible across the east half of Lake Superior this afternoon. See the latest Marine Weather Message for details. There is a chance for thunderstorms this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-150830- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 419 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. BW
In the hours before
Local storm report, Sep 14, 7:20 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
720 AM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN PAULDING 46.40N 89.18W
09/14/2021 M1.93 INCH ONTONAGON MI CO-OP OBSERVER
CO-OP OBSERVER STATION PDGM4 PAULDING.
&&
BMWLocal storm report, Sep 14, 7:21 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
721 AM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HEAVY RAIN 4 NNW WATTON 46.60N 88.63W
09/14/2021 M1.21 INCH BARAGA MI MESONET
MESONET STATION BPLM4 4 NNW WATTON.
&&
BMWLocal storm report, Sep 14, 7:22 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
722 AM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM HEAVY RAIN 1 SSW MARQUETTE 46.54N 87.40W
09/14/2021 M1.09 INCH MARQUETTE MI MESONET
MESONET STATION EW7933 MARQUETTE.
&&
BMWLocal storm report, Sep 14, 7:23 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
723 AM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 SE BIG BAY 46.74N 87.65W
09/14/2021 M1.00 INCH MARQUETTE MI MESONET
MESONET STATION CW9114 HALFWAY BIG BAY RD.
&&
BMWLocal storm report, Sep 14, 7:24 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
724 AM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 11 WSW WATERSMEET 46.22N 89.41W
09/14/2021 M2.22 INCH GOGEBIC MI CO-OP OBSERVER
CO-OP OBSERVER STATION WTRM4 WATERSMEET 12
WSW.
&&
BMWLocal storm report, Sep 14, 7:25 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
725 AM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN 1 SE CHATHAM 46.33N 86.92W
09/14/2021 M2.10 INCH ALGER MI MESONET
MESONET STATION CTMM4 0.9 SE CHATHAM.
&&
BMWThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:26 AM EDT | Beach Hazards Statement | MQT | Alger, Marquette, Schoolcraft | 7 hr |
| Sep 14, 4:46 AM EDT | Special Weather Statement | MQT | Alger | 44 min |
| Sep 14, 5:13 AM EDT | Special Weather Statement | MQT | Alger, Schoolcraft | 77 min |
| Sep 14, 5:26 AM EDT | Special Marine Warning | MQT | 64 min | |
| Sep 14, 11:14 AM EDT | Beach Hazards Statement | MQT | Alger, Marquette, Schoolcraft | 9 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.